Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Is loss of concentration, being insane and short temper a symptom of ADHD?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
hi, my son has problems concentrating and staying focused. then he gets mad and is short tempered. he has always struggled with school and did not graduate. is this ADD? thank you for your time and doing what you do!
Posted Mon, 24 Mar 2014 in Mental Health
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: It could be an adhd Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. From what you have mentioned in the history it is possible that the illness he is suffering could be an ADHD. Earlier it was thought that adhd settles down as one gets old but the belief is now changed. It is now thought that ADHD that begins in childhood could very well persist in adulthood as well and the fact that your son had symptoms all through the childhood extending in the adulthood as well suggests that your son could be having an ADHD. In adults its mostly attendion deficit disorder. The proof whether it is an adhd disorder is that it should improve with meyhylphenidate if its an adhd serving as an indirect evidence. You should see a psychiatrist who will prescribe you methylphenidate of around 10mg thrice a day for a weeks and look at the difference. Bupropion is an another option. It also improved adhd symptoms at 150mg ones daily. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor